Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 121, NWS Shreveport, LA

May 18, 20155 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at May 18, 2015, 11:15 AM CDT for 5 parishes in Louisiana. It was in force for 47 days.

The area

The counties it named.

The facts

Issued
May 18, 2015, 11:15 AM CDT (16:15 UTC)
Expired
Jul 4, 2015, 11:13 AM CDT
In force
47 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River at Coushatta (CSHL1).

Action stage
30.5 ft
Minor stage
31 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07350500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 7:03 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 18, 7:03 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT MON MAY 18 2015

.AVIATION...
TSTMS EXPECTED TO CONTINUE AT LEAST INTERMITTENTLY THROUGHOUT THE
PD...WITH N LA TERMINALS MOST PRONE TO BE AFFECTED. LOW CIGS/VSBYS
ALONG WITH GUSTY WINDS WILL BE POSSIBLE IN THE VC OF ANY
CONVECTION. AFTER 06Z...LIGHT WINDS AND MOIST SOILS FROM PREVIOUS
RAINS WILL ALLOW FOR SOME PATCHY FOG DEVELOPMENT...ESPECIALLY
WHERE CLOUDS ARE ABLE TO THIN OUT. ADDITIONALLY...PATCHY MVFR
STRATUS WILL BE POSSIBLE AT A FEW OF THE TERMINALS AS WELL.
OTHERWISE...EXPECT SLY WINDS LESS THAN 10 KTS THROUGHOUT THE PD.
/12/

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAY 18 2015/

DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWATS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED
BOUNDARY. HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME
SOUTHERN ZONES AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL
ALSO CANCEL SOME NORTHERN ZONES DUE TO THE SCATTERED NATURE OF
EXPECTED CONVECTION IN THIS AREA TODAY.

TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.

BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  69  85  70 /  80  30  30  30
MLU  81  68  85  70 /  80  30  40  30
DEQ  83  66  81  67 /  40  30  30  30
TXK  82  67  82  67 /  70  30  30  30
ELD  79  67  83  68 /  80  30  30  30
TYR  82  69  83  70 /  60  20  30  20
GGG  81  68  84  69 /  70  20  30  20
LFK  82  70  85  71 /  80  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
     017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
     165>167.

&&

12
Hazardous weather outlook, May 18, 4:40 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.

In the hours before

Special weather statement, May 18, 10:08 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT MON MAY 18 2015

LAZ017-TXZ153-166-167-181600-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-SHELBY TX-
1008 AM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...SABINE AND NORTHEASTERN SAN AUGUSTINE COUNTIES
UNTIL 1100 AM CDT...

AT 1007 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLAND LAKE TO NEAR
ROSEVINE...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...PATROON...ROSEVINE...NOBLE...
COLUMBUS...SEXTON...BRONSON AND TOLEDO BEND RESERVOIR NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR TOLEDO BEND...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3177 9373 3134 9353 3124 9404 3160 9409
TIME...MOT...LOC 1507Z 224DEG 34KT 3157 9403 3137 9399

VII
Special weather statement, May 18, 10:17 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 AM CDT MON MAY 18 2015

LAZ010-TXZ151-153-181600-
DE SOTO LA-SHELBY TX-PANOLA TX-
1017 AM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE SOTO PARISH...
NORTH CENTRAL SHELBY AND SOUTHEASTERN PANOLA COUNTIES UNTIL 1100 AM
CDT...

AT 1016 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TENAHA...OR 8 MILES SOUTH OF CARTHAGE...MOVING NORTHEAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...TENAHA...JOAQUIN...GARY CITY...KEACHI...GRAND CANE...
LONGSTREET...FRONT...GLOSTER...REEDS STORE...MIDYETT...WOODS...KEAT
CHIE...DEADWOOD...PAXTON AND KICKAPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3190 9429 3203 9444 3233 9407 3232 9404
      3220 9404 3219 9395 3223 9388 3210 9363
TIME...MOT...LOC 1516Z 224DEG 49KT 3203 9431

VII
Local storm report, May 18, 10:20 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     FLASH FLOOD      RUSTON                  32.53N  92.64W
05/18/2015                   LINCOLN            LA   PUBLIC

            KTVE TV VIEWER VIDEO SHOWS SEVERAL INCHES OF WATER
            FLOWING ACROSS FRAZIER ROAD.

&&

EVENT NUMBER SHV1500484

20
Local storm report, May 18, 10:59 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      7 N HUDSON              31.43N  94.81W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING ACROSS US HWY 69 BETWEEN CENTRAL ELEMENTARY
            AND LUFKIN STATE SUPPORTED LIVING VIA PUBLIC PICTURES
            AND SHERIFF DISPATCH REPORTS.

&&

EVENT NUMBER SHV1500485

20
Local storm report, May 18, 11:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      7 NNE LUFKIN            31.42N  94.70W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING REPORTED ALONG RIVERCREST RD.

&&

EVENT NUMBER SHV1500486

20
Local storm report, May 18, 11:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      4 N HUDSON              31.39N  94.79W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING REPORTED ALONG FARM TO MARKET ROAD 706.

&&

EVENT NUMBER SHV1500487

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:21 AM CDTFlash Flood WarningSHVPanola2 hr
May 18, 5:08 AM CDTSpecial Weather StatementSHVHarrison52 min
May 18, 8:40 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine3 hr
May 18, 9:16 AM CDTFlash Flood WarningSHVSabine, Shelby4 hr
May 18, 10:08 AM CDTSpecial Weather StatementSHVSabine52 min
May 18, 10:17 AM CDTSpecial Weather StatementSHVPanola43 min
May 18, 10:28 AM CDTFlash Flood WarningSHVHarrison, Marion, Nacogdoches, Panola, San Augustine, Shelby4 hr
May 18, 11:46 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine119 min
May 18, 1:14 PM CDTFlash Flood WarningSHVSabine, Shelby2 hr
May 18, 1:34 PM CDTRiver Flood WarningSHVPanola, Shelby11 days
May 17, 7:55 PM CDTSpecial Weather StatementSHVOuachita65 min
May 17, 8:13 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Ouachita, Union3 hr
May 18, 5:42 AM CDTFlash Flood WarningSHVCaddo93 min
May 18, 6:02 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita3 hr
May 18, 6:52 AM CDTSpecial Weather StatementSHVNatchitoches38 min
May 18, 7:13 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Natchitoches, Red River, Winn3 hr
May 18, 8:21 AM CDTSpecial Weather StatementSHVNatchitoches54 min
May 18, 8:59 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita2 hr
May 18, 9:58 AM CDTSpecial Weather StatementSHVNatchitoches47 min
May 18, 10:37 AM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Winn3 hr
May 18, 10:57 AM CDTAreal Flood AdvisorySHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union3 hr
May 18, 11:15 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River49 days
May 18, 11:21 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster12 days
May 18, 11:43 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn9 days
May 18, 1:29 PM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Winn3 hr
May 18, 3:27 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle2 hr

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.